Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 25, 2023, 9:42 PM CDT for Dickens County, Texas. It was in force for 33 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2023, 9:42 PM CDT (02:42 UTC)
- Expired
- Apr 25, 2023, 10:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 80 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 9:42 PM CDT | TSTM WND DMG | Mcadoo, TX | EM REPORTS LARGE BRICK BUILDING IN MCADOO IS COMPLETELY LEVELED AND DESTROYED. TIME ESTIMATED FROM RADAR. |
| Apr 25, 9:42 PM CDT | TSTM WND DMG | Mcadoo, TX | EM REPORTS LARGE BRICK BUILDING IN MCADOO IS COMPLETELY LEVELED AND DESTROYED. TIME ESTIMATED FROM RADAR. |
| Apr 25, 9:42 PM CDT | TSTM WND DMG | Mcadoo, TX | EM REPORTS ROOF BLOWN OFF OF GAS STATION IN MCADOO. TIME ESTIMATED FROM RADAR. |
| Apr 25, 9:42 PM CDT | TSTM WND DMG | Mcadoo, TX | EM REPORTS ROOF BLOWN OFF OF GAS STATION IN MCADOO. TIME ESTIMATED FROM RADAR. |
| Apr 25, 9:44 PM CDT | HAIL 1.75 | Mcadoo, TX | GOLF BALL SIZE HAIL REPORTED BY MCADOO FIRE. |
| Apr 25, 9:44 PM CDT | HAIL 1.75 | Mcadoo, TX | GOLF BALL SIZE HAIL REPORTED BY MCADOO FIRE. |
| Apr 25, 10:06 PM CDT | HAIL 2.75 | Dickens, TX | |
| Apr 25, 10:06 PM CDT | HAIL 2.75 | Dickens, TX | |
| Apr 25, 10:08 PM CDT | HAIL 3 | Dickens, TX | BROADCAST MEDIA RELAYED PHOTO OF ESTIMATED 3 INCH HAIL IN DICKENS. TIME ESTIMATED FROM RADAR. |
| Apr 25, 10:08 PM CDT | HAIL 3 | Dickens, TX | BROADCAST MEDIA RELAYED PHOTO OF ESTIMATED 3 INCH HAIL IN DICKENS. TIME ESTIMATED FROM RADAR. |
| Apr 25, 10:08 PM CDT | HAIL 4.5 | Dickens, TX | EXTENSIVE DAMAGE TO PROPERTY AND VEHICLES. NUMEROUS WINDOWS BROKEN. |
| Apr 25, 10:09 PM CDT | TSTM WND DMG | Dickens, TX | DICKENS COUNTY SHERIFF REPORTS MULTIPLE WINDOWS BLOWN OUT IN TOWN FROM WIND-DRIVEN HAIL. TIME ESTIMATED FROM RADAR. |
| Apr 25, 10:09 PM CDT | TSTM WND DMG | Dickens, TX | DICKENS COUNTY SHERIFF REPORTS MULTIPLE WINDOWS BLOWN OUT IN TOWN FROM WIND-DRIVEN HAIL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
960
WFUS54 KLUB 260242
TORLUB
TXC125-260315-
/O.NEW.KLUB.TO.W.0001.230426T0242Z-230426T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
942 PM CDT Tue Apr 25 2023
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northwestern Dickens County in northwestern Texas...
* Until 1015 PM CDT.
* At 941 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mcadoo, or 12 miles northwest of Dickens, moving
southeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dickens and Mcadoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3374 10104 3378 10098 3365 10076 3355 10093
TIME...MOT...LOC 0241Z 320DEG 24KT 3374 10100
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
MCZ1 follow-up statement
573
WWUS54 KLUB 260259
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
959 PM CDT Tue Apr 25 2023
TXC125-260315-
/O.CON.KLUB.TO.W.0001.000000T0000Z-230426T0315Z/
Dickens TX-
959 PM CDT Tue Apr 25 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR WEST
CENTRAL DICKENS COUNTY...
At 959 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west-northwest of Dickens, moving southeast at
30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dickens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3366 10099 3372 10089 3365 10076 3355 10093
TIME...MOT...LOC 0259Z 320DEG 24KT 3364 10091
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
MCZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:19 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 25, 6:19 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 619 PM CDT Tue Apr 25 2023 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 249 PM CDT Tue Apr 25 2023 As mentioned in the previous forecast, a conditional chance for the bimodal timing of strong to severe thunderstorms capable of producing large hail, strong winds gusts, tornadoes and periods of heavy rainfall continues from as early as late this afternoon into the evening hours along and east of a dryline, followed by the more likely and widespread development during the overnight hours associated with improved lift from a potent upper level low currently moving south from western Utah towards the Four Corners region. For later this afternoon and evening, a dryline appears to be setting up along or just east of the I27 corridor as of 3PM. Further west, a CU field on the southeast portion of lee side surface pressure falls extends a secondary drier-line from Deaf Smith County SSW into central Lea County in NM. CI along the drier-line to the west in our area is highly conditional on overcoming a weak low level inversion and depth of boundary layer moisture, which is unimpressive attm. The dryline currently over the I27 corridor may mix a little farther east and then begin to retreat westward by late afternoon enhancing surface moisture convergence along the surface low migrating south along the NM/TX state line this evening into the overnight hours. Short term CAMS signal the possibility for CI in our northwest zones as early as 7PM with the potential for discrete supercells moving east and south through the evening hours into the South Plains and Rolling Plains. Storms would initially be elevated but would be slow moving and have the ability to ultimately become surface based, especially as we approach sunset and a modest LLJ of around 30kt begins to develop with confluent flow around the surface pressure falls. The second round of convection late tonight into early Wednesday will take advantage of moisture advection filling in to the east of the retreating dryline this evening. Strong lift associated with the advancing upper low from the Four Corners region into northern NM overnight will produce a larger more organized convective complex shifting south and east out of eastern NM and the Texas Panhandle. Our areas in the southern Texas Panhandle and northern Rolling Plains appear to be most likely impacted by the second round of storms as strong divergence aloft collocates with an improving low level jet and surface moisture convergence. As surface pressure and wind fields respond to the upper low tracking from northeast NM into the Texas Panhandle after sunrise tomorrow morning, there is a chance of heavy rainfall associated with the surface low moving east, and currently progged to position over the northern Rolling Plains, more specifically in the Childress area by mid morning tomorrow. The potential for severe storms over the Rolling Plains by late morning tomorrow into the early afternoon will ultimately depend on how the overnight storms evolve and how the boundary layer atmosphere is able to recover. Attm, the SPC does have the far eastern Rolling Plains highlighted in an Enhanced Risk. && .LONG TERM... (Wednesday night through next Monday) Issued at 249 PM CDT Tue Apr 25 2023 By Wednesday night a surface cold front should surge south through the forecast area. The 500 mb low should continue to trek to the east southeast across the northern Texas Panhandle into western Oklahoma. Appears that this will be the location most favored for precipitation continuing Wednesday night into Thursday morning. Due to the uncertainty with regard to the exact track still though have maintained PoP mentions across the far southern Texas Panhandle into the Rolling Plains during this time frame. Northwest flow aloft will setup over the region for Thursday as surface high pressure moves across. This will allow skies to clear and despite being behind the cold front plenty of insolation will allow afternoon temperatures to warm into the mid to upper 70s. Another upper-level disturbance will quickly drop south into the central Rockies Thursday night and into the Four Corners region by Friday morning. This will shift another surface low east across the forecast area and bring a stronger cold front into the area. The speed of this front will have a big role in high temperatures for the day with high temperatures expected to be in the mid 50s across the southwest Texas Panhandle to the mid 70s across the southern Rolling Plains and remaining steady or decreasing as we go through the afternoon. However, would not be surprised if this front tends a bit faster and these temperatures would have to be lowered. The other impact will be strong northerly winds that move in behind the front with sustained wind speeds near 30 mph with gusts up to 45 mph. Wind speeds will diminish from north to south through the afternoon and into the evening hours on Friday. As the core of the low moves across the forecast area Friday evening into Saturday morning a few showers may be possible but overall rain amounts will be light due to limited moisture. Upper-level ridging will begin to build into the forecast area on Sunday and remain in place through the middle of next week. This will keep our area dry with temperatures rebounding back into the low to mid 80s. /WI && .AVIATION... (00Z TAFS) Issued at 607 PM CDT Tue Apr 25 2023 Convection will be the biggest issue with TAFs this evening at all terminals and possible through tomorrow afternoon at CDS. Convection will be scattered across the region with confidence on timing and location being low. If a thunderstorm does affect a terminal, CIGs and/or VIS could drop down to MVFR and possible IFR in stronger storms. Strong winds up to 50 knots and golfball size hail will also be possible. Conditions are expected to be VFR outside of any convection. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...55 LONG TERM....58 AVIATION...51
Hazardous weather outlook, Apr 25, 2:47 PM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 247 PM CDT Tue Apr 25 2023 TXZ021>044-262000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 247 PM CDT Tue Apr 25 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Severe thunderstorms capable of large hail up to golf ball size, locally heavy rain, wind gusts up to 60 MPH, and isolated tornadoes are possible this afternoon and overnight, mainly in the far southern Texas Panhandle, northern South Plains, and the northern Rolling Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible on Wednesday across most of the region. Some thunderstorms may become severe on Wednesday afternoon, especially over the Rolling Plains. Large hail to quarter size will be possible. Sustained north winds may exceed 30 mph across the entire area on Friday behind a strong cold front. Elevated fire weather conditions may return to portions of the region Friday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Apr 25, 7:00 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT TUE APR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 10 NW TULIA 34.64N 101.90W
04/25/2023 E1.25 INCH SWISHER TX STORM CHASER
&&
EVENT NUMBER LUB2300271
JWJLocal storm report, Apr 25, 7:19 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT TUE APR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL TULIA 34.54N 101.77W
04/25/2023 E1.50 INCH SWISHER TX EMERGENCY MNGR
SO REPORT RELAYED BY EM
&&
EVENT NUMBER LUB2300272
JWJSpecial weather statement, Apr 25, 7:27 PM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Lubbock TX 727 PM CDT Tue Apr 25 2023 TXZ041-042-260100- Lynn TX-Garza TX- 727 PM CDT Tue Apr 25 2023 ...A strong thunderstorm will impact portions of east central Lynn and northwestern Garza Counties through 800 PM CDT... At 727 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Grassland, or 12 miles east of Tahoka, moving east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Post. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northwestern Texas. && LAT...LON 3318 10166 3329 10165 3330 10128 3309 10131 TIME...MOT...LOC 0027Z 278DEG 22KT 3323 10160 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH MCZ
Local storm report, Apr 25, 7:36 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
736 PM CDT TUE APR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 S TULIA 34.51N 101.77W
04/25/2023 E2.75 INCH SWISHER TX STORM CHASER
&&
EVENT NUMBER LUB2300273
JWJSpecial weather statement, Apr 25, 8:03 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lubbock TX
803 PM CDT Tue Apr 25 2023
TXZ042-043-260145-
Kent TX-Garza TX-
803 PM CDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of southwestern Kent
and southern Garza Counties through 845 PM CDT...
At 802 PM CDT, a strong thunderstorm was located 6 miles northwest
of Justiceburg, or 8 miles southeast of Post, moving east-southeast
at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Post, Lake Alan Henry and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Alan Henry, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
&&
LAT...LON 3309 10145 3322 10141 3316 10081 3297 10089
3297 10105 3296 10118
TIME...MOT...LOC 0102Z 286DEG 26KT 3310 10128
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MCZLocal storm report, Apr 25, 8:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
847 PM CDT TUE APR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 10 N FLOYDADA 34.13N 101.34W
04/25/2023 E2.75 INCH FLOYD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB2300274
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:27 PM CDT | Special Weather Statement | LUB | Garza | 33 min |
| Apr 25, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 53 min |
| Apr 25, 8:03 PM CDT | Special Weather Statement | LUB | Garza | 42 min |
| Apr 25, 8:16 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 41 min |
| Apr 25, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 62 min |
| Apr 25, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 94 min |
| Apr 25, 10:06 PM CDT | Tornado Warning | LUB | Dickens | 24 min |
| Apr 25, 10:38 PM CDT | Areal Flood Advisory | LUB | Dickens | 2 hr |
| Apr 26, 12:53 AM CDT | Special Weather Statement | LUB | Castro | 37 min |
| Apr 26, 4:17 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 32 min |
| Apr 26, 4:57 AM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 3 hr |
| Apr 26, 5:42 AM CDT | Special Weather Statement | LUB | King | 18 min |
| Apr 26, 5:50 AM CDT | Areal Flood Advisory | LUB | Cottle | 2 hr |
| Apr 26, 6:27 AM CDT | Areal Flood Advisory | LUB | Motley | 87 min |
| Apr 26, 10:21 AM CDT | Dense Fog Advisory | LUB | Cottle, Dickens, Kent, King, Motley, Stonewall | 3 hr |
| Apr 26, 6:38 PM CDT | Special Weather Statement | LUB | Kent | 37 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.